Kansas, 2007Winter Storm in Kansas, January 12 to 14, 2007
January 12 to 14, 2007 · NWS EAX · 2 events in 2 counties and zones
A prolonged winter storm event occurred from January 12th through January 14th. An upper level storm system moved slowly across the region at this time.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged winter storm event occurred from January 12th through January 14th. An upper level storm system moved slowly across the region at this time. Shallow arctic air in place at the surface, was overrun by moist southerly winds. A mixture of sleet and freezing rain was widespread across the area, with depths reaching from 1 to 2 inches. Several traffic accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 12, 5:21 AM CST, 39 minutes earlier.
Area forecast discussion, Jan 12, 5:21 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CST FRI JAN 12 2007
.DISCUSSION...
A POTENT WINTER STORM IS IN STORE FOR SOUTHERN AND EASTERN MISSOURI
OVER THE NEXT FEW DAYS. THE QUESTION THAT WILL OCCUPY THIS MORNINGS
FORECAST IS JUST HOW FAR NORTH THE FREEZING PRECIPITATION WILL
GET...AND HOW MUCH ACCUMULATION WE WILL ULTIMATELY END UP WITH.
ALOFT SATELLITE IMAGERY AND UPPER AIR SOUNDINGS SHOW A SOUTHWEST
FLOW DOMINATING THE PLAINS AS A LOW CONTINUES TO DIG SOUTH THROUGH
THE GREAT BASIN TOWARDS THE FOUR CORNERS REGION. WATER VAPOR IMAGERY
SHOWS A DECENT PLUME OF MOISTURE STRETCHING NORTHEAST THROUGH TEXAS
AND THE EXTREME SOUTHERN END OF THE MISSOURI RIVER VALLEY. CLOSER TO
THE SURFACE THE COLD FRONT HAS SURGED SOUTH DUE TO THE SHEAR WEIGHT
OF THE COLD AIR BEHIND IT. THE LATEST SURFACE OBS INDICATE THE THE
FRONT IS JUST LEAVING OUR CWA...PLACING THE FRONT FROM JUST NORTH OF
QUINCY ILLINOIS SOUTHWEST ALONG OUR BORDER TO NEAR TULSA.
TEMPERATURES ARE DROPPING RAPIDLY IN THE COLD POOL AND DEW POINT
DEPRESSIONS ARE RANGING BETWEEN 5F AND 8F DEGREES. 3 HOUR PRESSURE
CHANGES SHOW A 5MB INCREASE BEHIND THE FRONT...BUT I FEEL THAT THE
COLD POOL WILL SLOW DOWN AS IT MOVES SOUTH ACROSS THE OZARKS DUE TO
THE TERRAIN. THE SALLOWNESS OF THE COLD POOL IS REINFORCED BY THE
OBSERVATION THAT THE 8H FRONT IS STILL LOCATED IN SOUTHEAST NEBRASKA
THIS MORNING ACCORDING TO THE 8H PROFILER NETWORK...SOME 175 MILES
NORTHWEST OF THE SURFACE FRONT.
LIGHT PRECIP IN THE FORM OF RAIN OR DRIZZLE IS BEGINNING TO APPEAR
ON SURFACE OBS AND RADAR ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA AS OVERRUNNING MOISTURE BEGINS INTERACTING WITH THE COLD FRONT.
THIS IS MERELY THE RESULT OF THE FIRST OF MANY SMALL SHORTWAVES THAT
WILL EJECT ACROSS THE PLAINS OVER THE WEEKEND BEFORE THE MAIN
LOW...TO OUR WEST...TRAVERSES EAST EARLY NEXT WORK WEEK. THE GFS
AND WRF ARE IN REASONABLY GOOD AGREEMENT AS TO THE POSITION OF THE
COLD FRONT WELL TO OUR SOUTH...AND THE ELEVATED 8H FRONT HANGING
ACROSS THE NORTHWEST CORNER OF MISSOURI THROUGH SATURDAY. THE
RESULTING TEMPERATURES PROFILE INDICATES A SHALLOW COLD POOL WILL
PREVAIL ACROSS MUCH OF THE CWA THROUGH AT LEAST SATURDAY. THE DEEPER
LAYER OF COLD AIR BEHIND THE 8H FRONT WILL MAKE ITS WAY SOUTHEAST
ACROSS THE REGION AS A LARGE PORTION OF THE ENERGY FROM THE LOW TO
OUR WEST EJECTS NORTHEAST THROUGH THE CENTRAL AND NORTHERN PLAINS
LATE SATURDAY AND SUNDAY.
MODEL SOUNDINGS DESCRIBE THE DRY SHALLOW COLD POOL QUITE WELL ACROSS
THE REGION TODAY AND TOMORROW...BUT ALSO SHOW THAT SUFFICIENT DEEP
LAYER MOISTURE FOR PRECIPITATION WILL BE A PROBLEM AT TIMES WITHIN
AND ABOVE THE WARM NOSE ABOVE THE COLD POOL. THE BEST CHANCES FOR
PRECIPITATION FOR NOW WILL RESIDE ALONG THE SOUTHEASTERN EDGE OF THE
FORECAST AREA...CLOSEST TO THE BETTER MOISTURE TO OUR SOUTH. BOTH
THE GFS AND WRF AGREE THAT THE NEXT SHORTWAVE OF ANY IMPORT IS
CURRENTLY ENTERING WEST TEXAS AT THIS TIME. THIS WAVE WILL ADVECT
ENOUGH MOISTURE NORTH TO SPREAD OUR LIKELY POPS NORTH TO A LINE FORM
KANSAS CITY TO MACON FOR SEVERAL HOURS THIS EVENING. HOWEVER...AFTER
TONIGHT THE VAGARIES IN THE PATHS OF THE SHORTWAVES MAKE IT
DIFFICULT TO PIN DOWN PRECIP TYPES AND AMOUNTS WITH ANY CONFIDENCE.
THEREFORE...WHILE I HAVE ADJUSTED TODAYS WEATHER ADVISORIES AND EVEN
EXTENDED THEM THROUGH THE OVERNIGHT HOURS...I HAVE KEPT THE WINTER
WATCH INTACT FROM 6 AM SATURDAY MORNING THROUGH MIDNIGHT MONDAY TO
ALLOW LATER SHIFTS TO PIN DOWN PRECIP TYPE...AMOUNTS...AND NEEDED
WINTER WEATHER PRODUCTS.
FOR TODAY I HAVE LEFT THE FREEZING RAIN ADVISORY IN PLACE ALONG MUCH
THE SOUTHERN AND EASTERN EDGE OF THE CWA...BUT DID EXPAND IT TO RUN
THROUGH THE NIGHT UNTIL 6 AM SATURDAY. MODEST PRECIPITATION AMOUNTS
AND RELATIVELY WARM GROUND TEMPERATURES WILL BE LIMITING FACTORS IN
ICE ACCUMULATIONS DURING THE DAY...AND EVEN INTO THE OVERNIGHT
HOURS...KEEPING ACCUMULATIONS UNDER A QUARTER OF AN INCH. FARTHER
WEST...IN AREAS FROM THE KC METRO NORTHEAST TO MACON...I HAVE
CONVERTED THE FREEZING RAIN ADVISORY TO A WINTER WEATHER ADVISORY
AND RAN IT OUR THROUGH 6 AM SATURDAY. THERE ARE SOME CONCERNS THAT
SLEET WILL MIX IN WITH THE FREEZING RAIN DUE TO THE SLIGHTLY DEEPER
AND COLDER POOL OF AIR AS YOU MOVE WEST AND NORTH. ADDITIONALLY...
THE LARGE DEW POINT DEPRESSION MIGHT ALLOW FOR ENOUGH DIABATIC
COOLING AS THE RAIN FALLS THROUGH THE SURFACE LAYER TO RESULT IN
SLEET. THE WINTER WEATHER ADVISORY WILL COVER THE POTENTIAL MIXED
PRECIP TYPE THROUGH THE OVERNIGHT HOURS.
CUTTER
&&
.PREVIOUS DISCUSSION...
/1005 PM CST THU JAN 11 2007/
SEVERAL CHANGES MADE TO THE FORECAST PACKAGE THIS EVENING. MOST
IMPORTANTLY IS THE CANCELLATION OF THE FREEZING RAIN ADVISORY ACROSS
FAR NORTHEAST KANSAS AND NORTHERN MISSOURI. MUCH DRIER AIR HAS
ADVECTED IN FROM ERN NEBRASKA WITH SFC T/TD SPREADS IN EXCESS OF 5F.
IN ADDITION...AIR IN THE WARM ELEVATED LAYER REMAINS BELOW
SATURATION...AND APPEARS UNLIKELY TO SUPPORT ANY FREEZING
PRECIPITATION THROUGH THE OVERNIGHT HOURS. KEPT THE FREEZING RAIN
ADVISORY GOING FOR THE REMAINDER OF THE AREA MAINLY IN ANTICIPATION
OF BETTER MOISTURE ARRIVING FRIDAY MORNING SUPPORTING PATCHY
FREEZING DRIZZLE. EXPECT ACCUMULATIONS TO BE QUITE SCANT...WITH THE
POSSIBLE EXCEPTION OF THE FAR SOUTHERN STRIP OF COUNTIES IN MY CWA
WHERE BETTER SATURATION IS EXPECTED TO EXIST. STILL REMAINS A GOOD
DEAL OF UNCERTAINTY ACROSS THE KC METRO AREA...AND MIDNIGHT SHIFT
WILL HAVE TO REVISIT THESE POSSIBILITIES.
MORE CERTAIN IS THE INCREASED FORWARD PROPAGATION OF THE COLD
FRONT...AND ADVANCEMENT OF MUCH COLDER AIR. HAVE ADJUSTED ZONES FOR
THE QUICKER WIND SHIFT...AND HAVE LOWERED TEMPERATURES JUST ABOUT
AREAWIDE CONSIDERING THE LOWER 20S AND TEENS ALREADY PRESENT ACROSS
ERN NEBRASKA.
21
/345 PM CST THU JAN 11 2007/
AN ARCTIC COLD FRONT EXTENDED FROM CNTRL IOWA INTO THE NW TIP OF
MISSOURI THROUGH CNTRL KANSAS THIS AFTERNOON. TEMPERATURES AHEAD OF
THE FRONT WERE ABNORMALLY WARM IN THE 50S..AND EVEN 60S IN EASTERN
KANSAS AND FAR WESTERN MISSOURI...BUT THE PARTY IS ABOUT OVER WITH
STRONG PRESSURE RISES OVER NEBRASKA AND THE DAKOTAS FORCING A MUCH
COLDER AIRMASS SOUTH...WITH TEMPS IN THE SINGLE DIGITS OVER SOUTH
DAKOTA. THIS AIRMASS WILL QUICKLY ADVECT INTO THE AREA OVERNIGHT
WITH TEMPERATURES RAPIDLY FALLING BELOW FREEZING.
MEANWHILE...RESIDUAL MOISTURE ABOVE THE SFC BETWEEN 850 AND 950 MB
WILL BE CONDENSED INTO A LOWER CLOUD DECK...AND MARGINAL SYNOPTIC
SCALE LIFT WILL BE PRESENT TO ALLOW FOR THE FORMATION OF VERY LIGHT
FREEZING RAIN AND PATCHES OF FREEZING DRIZZLE. AN ADVISORY IS
ALREADY ISSUED FOR VERY LIGHT ACCUMULATIONS...ALTHOUGH AREAS ACROSS
FAR NW MISSOURI MAY END UP ONLY SEEING TRACE AMOUNTS WHEN ALL IS
SAID AND DONE. NEVERTHELESS...GLAZING DURING THE OVERNIGHT AND EARLY
MORNING HOURS COULD PRESENT QUITE A TRAVEL HEADACHE...PARTICULARLY
DURING THE MORNING COMMUTE.
HEADING INTO FRIDAY AFTERNOON...AREAS NORTH OF A ST JOSEPH TO
PRINCETON LINE WILL LIKELY SEE A COMPLETE END TO ANY WINTRY PRECIP
AS STRONGER SUBSIDENCE...DEEPER CAA..AND AN INTRUSION OF DRIER AIR
NEAR THE CLOUD BEARING LAYER. WOULD NOT AT ALL BE SURPRISED TO SEE
SOME BREAKS IN THE OVERCAST AS WELL. OF MORE CONCERN IS AREAS ALONG
ANS SOUTH OF A PAOLA TO MACON LINE WHICH WILL REMAIN CLOSER TO THE
8H WAA AND SURGE OF MOISTURE. FORECAST SOUNDINGS HERE SHOW A MUCH
DEEP SATURATED LAYER MORE CONDUSIVE FOR A MORE PROLONGED FREEZING
RAIN EVENT INTO FRIDAY EVENING. MODEL QPF FIELDS SHOW A RATHER SHARP
BOUNDARY IN ASSOCIATION WITH THE 8H FRONT AND AN INCREASING SFC T/TD
SPREAD. GIVEN THE UNCERTAINTY ON HOW FAR SOUTH THE DRIER AIR IN THE
WARM NOSE WILL PROGRESS...LET THE ADVISORY GO ONLY UNTIL 00Z
SAT...COVERING FRIDAY EVENING THROUGH SUNDAY WITH A WATCH. EXPECT
MOST AREAS FROM THE KANSAS CITY METRO AREA NORTH TO EXPERIENCE A
GOOD BREAK IN ANY FREEZING RAIN/DRIZZLE STARTING SOMETIME FRIDAY
AFTERNOON AND LASTING THROUGH FRIDAY NIGHT.
MODEL DISCREPANCIES BECOME VERY APPARENT BY EARLY SATURDAY AS THE
GFS PUSHES THE BULK OF THE PRECIPITATION SHIELD WELL SOUTH INTO SRN
MISSOURI. HOWEVER...BOTH THE NAM AND GFS INDICATE BACKING 8H WINDS
IN RESPONSE TO SHORTWAVE ENERGY BEGINNING TO EJECT AHEAD OF THE MAIN
WAVE OVER THE DESERT SW. THIS SHOULD ALLOW FOR A FRESH SURGE OF OF
MOISTURE ABOVE THE SHALLOW COLD DOME. 295-300K ISENTROPIC SURFACE
SUPPORT THIS IDEA...ALTHOUGH THE MAIN BRUNT OF THE LIFT APPEARS
FOCUSED ACROSS SRN KANSAS AND MISSOURI. HOWEVER...CANNOT DISCOUNT
THE MAGNITUDE OF WARM MOIST AIR IN THE WARM NOSE...WITH 8H TEMPS AND
DEWPOINTS NEAR +6C...AND AM CONCERNED THAT ANY PERTURBATION IN THE
FLOW CAUSING THIS AIR TO BEGIN TO ADVECT NORTH WILL LEAD TO
REEMERGENCE OF FREEZING RAIN/DRIZZLE ACROSS THE SRN PORTIONS OF THE
CWA. THUS...HAVE COVERED THE AREA SOUTH OF THE MISSOURI RIVER WITH A
WATCH.
21
A LULL IN PRECIPITATION LOOKS TO BE IN STORE FOR THE FIRST HALF OF
SATURDAY...WITH THE ISENTROPIC PROGS SHOWING NEAR NEUTRAL ADVECTION
AND EVEN SOME TEMPORARY ISENTROPIC DOWNGLIDE. DURING THIS TIME THE
FORECAST AREA SHOULD BE BETWEEN EXITING SHORTWAVE ENERGY TO THE EAST
AND THE EASTWARD PROGRESSING MAIN UPPER LOW TO THE WEST. THERE IS
SOME MODEL SUGGESTION THAT ANOTHER RIPPLE IN THE UPPER FLOW IN
ADVANCE OF THE MAIN UPPER TROUGH MAY BE RESPONSIBLE FOR INCREASING
LIFT BY SATURDAY EVENING...WITH PRECIPITATION CHANCES BECOMING
LIKELY INTO THE OVERNIGHT HOURS. THERMAL PROFILES ON SATURDAY
INDICATE THE LIKELIHOOD OF A WINTRY MIX OF PRECIPITATION FOR MOST OF
THE FORECAST AREA. FREEZING RAIN AND SLEET WILL BE POSSIBLE ACROSS
THE CENTRAL SECTIONS OF THE FORECAST AREA...WITH BETTER CHANCES TO
MIX WITH SNOW ACROSS NORTH AND NORTHWEST MISSOURI...AND THE BETTER
CHANCES FOR PRIMARILY FREEZING RAIN ACROSS CENTRAL MISSOURI.
THE MAIN UPPER LOW WILL ADVANCE ACROSS COLORADO TOWARD WESTERN
KANSAS ON SUNDAY. THE MODEL SOLUTIONS ARE IN GENERAL
AGREEMENT...WITH THE EXCEPTION OF SOME TIMING DIFFERENCES...IN
BRINGING AN AREA OF IMPRESSIVE Q-VECTOR CONVERGENCE ACROSS NORTHERN
KANSAS/NEBRASKA AND INTO NORTHWEST MISSOURI/SOUTHWEST IOWA ON
SUNDAY. THESE INDICATIONS SUGGEST THE POTENTIAL FOR SIGNIFICANT
SNOWFALL ACCUMULATIONS IN THE NORTHWEST PORTION OF THE FORECAST
AREA. AS PREVIOUSLY MENTIONED...A WINTER STORM WATCH HAS BEEN ISSUED
GENERALLY SOUTH OF THE MISSOURI RIVER...WHERE THE POTENTIAL FOR
PROLONGED FREEZING RAIN CHANGING TO A WINTRY MIX OF PRECIPITATION IS
ANTICIPATED THROUGH SUNDAY. IF THE MODELS CONTINUE TO INDICATE
IMPRESSIVE DYNAMICS SUCH THAT SIGNIFICANT SNOWFALL/MIXED
PRECIPITATION ACCUMULATIONS LOOK INCREASINGLY POSSIBLE NORTH OF THE
MISSOURI RIVER...THE WATCH WILL NEED TO BE EXPANDED FURTHER NORTH.
THE ARCTIC AIRMASS WILL CONTINUE TO PUSH SOUTHWARD LATE SUNDAY
THROUGH EARLY NEXT WEEK AS ARCTIC HIGH PRESSURE SETTLES ACROSS THE
CENTRAL CONUS. WELL BELOW NORMAL TEMPERATURES WITH HIGHS IN THE
UPPER TEENS TO MIDDLE 20S AND LOWS IN THE SINGLE DIGITS ARE EXPECTED
FROM MONDAY THROUGH EARLY WEDNESDAY.
STOFLET
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZING RAIN ADVISORY UNTIL 6 AM SATURDAY FOR
MOZ025-MOZ032-MOZ033-MOZ039-MOZ040-MOZ045-MOZ046-MOZ053-MOZ054.
WINTER STORM WATCH FROM 6 AM SATURDAY TO MIDNIGHT MONDAY FOR
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
WINTER WEATHER ADVISORY UNTIL 6 AM SATURDAY FOR MOZ021-MOZ022-
MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-
MOZ043-MOZ044.
KS...WINTER STORM WATCH FROM 6 AM SATURDAY TO MIDNIGHT MONDAY FOR
KSZ057-KSZ060-KSZ105.
WINTER WEATHER ADVISORY UNTIL 6 AM SATURDAY FOR KSZ057-KSZ103-
KSZ104-KSZ105.
FREEZING RAIN ADVISORY UNTIL 6 AM SATURDAY FOR KSZ060.
WFO EAXHazardous weather outlook, Jan 11, 1:06 PM CST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CST THU JAN 11 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CST THU JAN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG ARCTIC FRONT CURRENTLY LOCATED IN SOUTHEAST NEBRASKA WILL
PUSH INTO NORTHWEST MISSOURI THIS EVENING...AND PUSH INTO CENTRAL
MISSOURI THROUGH THE OVERNIGHT HOURS. TEMPERATURES WILL QUICKLY FALL
INTO THE MID 20S TO LOWER 30S BEHIND THE FRONT BY SUNRISE FRIDAY.
MEANWHILE...BEHIND THE FRONT...AREAS OF LIGHT FREEZING RAIN AND
FREEZING DRIZZLE WILL DEVELOP ALLOWING FOR MINOR ICE ACCUMULATIONS.
INITIALLY DUE TO THE CURRENT WARM GROUND TEMPERATURES...ANY ACCUMULATING
ICE WOULD OCCUR ON TREES..POWER LINES...AND ELEVATED SURFACES.
HOWEVER...MOTORISTS ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI
SHOULD BE AWARE THAT A FEW SLICK SPOTS MAY DEVELOP ON AREA ROADS AFTER
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE ARCTIC AIRMASS WILL SPREAD INTO SOUTHERN KANSAS AND MISSOURI
THROUGH FRIDAY MORNING. CHANCES FOR LIGHT FREEZING RAIN AND FREEZING
DRIZZLE WILL END ACROSS FAR NORTHWEST MISSOURI BY MIDDAY...AND ACROSS
THE KANSAS CITY METROPOLITAN AREA BY THE MID AFTERNOON. AREAS ACROSS
CENTRAL AND NORTHEAST MISSOURI MAY CONTINUE TO EXPERIENCE LIGHT ICE
ACCUMULATIONS INTO FRIDAY EVENING. WHILE THIS PRECIPITATION IS NOT
EXPECTED TO BE HEAVY...SOME SLICK SPOTS WILL BE LIKELY ON AREA ROADS.
MORE SIGNIFICANT WINTER WEATHER IS ANTICIPATED SATURDAY THROUGH
SUNDAY NIGHT AS THE MAIN UPPER LEVEL STORM SYSTEM PUSHES INTO THE
CENTRAL PLAINS. WHILE THE EXACT TRACK OF THE SYSTEM IS STILL
UNCERTAIN...THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATING
SNOWFALL ALONG AND NORTHWEST OF THE INTERSTATE 35 CORRIDOR...WITH A
MIXTURE OF FREEZING RAIN...SLEET...AND SNOW FURTHER TO THE SOUTH.
EMERGENCY MANAGERS AND PERSONS WITH TRAVEL PLANS THROUGH THIS
WEEKEND SHOULD KEEP WATCH FOR THE LATEST OUTLOOKS AND FORECASTS
REGARDING THIS DEVELOPING WINTER STORM...AS HAZARDOUS DRIVING
CONDITIONS WILL LIKELY DEVELOP IN OR NEAR THE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ICE OR SNOW ACCUMULATIONS THROUGH THIS WEEKEND.
21
Winter Storm, Linn
- When
- January 12, 6:00 AM CST to January 14, 6:00 AM CST
- Where
- Linn forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.212, -94.843 (the zone’s center; the record gives no point)
One to two inches accumulation of freezing rain and sleet.
Winter Storm, Miami
- When
- January 12, 7:00 AM CST to January 14, 7:00 AM CST
- Where
- Miami forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.564, -94.838 (the zone’s center; the record gives no point)
Up to one inch of freezing rain and sleet reported across the area.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Oklahoma, January 12 to 14, 200714 deaths · $1.9 million · 48 events
- Ice Storm and Winter Weather in Texas, January 12 to 14, 20072 deaths · 68 injured · $730,000 · 22 events
- Winter Storm in Missouri, January 12 to 14, 20073 deaths · $8,000 · 22 events
- Cold in Oklahoma, January 12 to 18, 20073 deaths · 3 events
- Ice Storm in Missouri, January 12 to 14, 2007$353 million · 26 events
- Frost and Freeze in California, January 12 to 18, 2007$216 million · 9 events
- Ice Storm in Texas, January 12 to 15, 200713 injured · $371,000 · 24 events
- Winter Storm in Oklahoma, January 12 to 15, 2007$38 million · 25 events
- Ice Storm in Illinois, January 12 to 13, 20071 death · 13 events
- Cold in Nevada, January 12 to 17, 20071 death · 1 event
- Ice Storm in Missouri, January 12 to 14, 2007$2.4 million · 23 events
- Winter Storm in Arkansas, January 12 to 15, 2007$150,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10272, 10281.